Alert archive / Missouri / Flash Flood Warnings in 2011
Flash Flood Warning 84, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 13, 2011, 5:45 AM CDT for Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 5:45 AM CDT (10:45 UTC)
- Expired
- Jul 13, 2011, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, MO
The radar
The Memphis radar (KNQA), 165 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2396 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
606
WGUS53 KPAH 131045
FFWPAH
MOC181-131345-
/O.NEW.KPAH.FF.W.0084.110713T1045Z-110713T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
545 AM CDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN RIPLEY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 845 AM CDT.
* AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR DONIPHAN...MOVING EAST
AT 20 MPH. RADAR INDICATED THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS
FALLEN IN THE LAST HOUR. RAINFALL RATES WITH THE STRONGER STORMS
ARE BETWEEN 3 AND 4 INCHES PER HOUR. THE HEAVIEST RAIN HAS FALLEN
BETWEEN GRANDIN AND DONIPHAN.
* LOCATIONS IN THE WARNING INCLUDE...
DONIPHAN...
OXLY...
BUDAPEST...
NAYLOR...
FAIRDEALING...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3680 9064 3667 9064 3667 9059 3659 9059
3651 9058 3651 9090 3681 9098
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:38 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 13, 3:38 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 338 AM CDT WED JUL 13 2011 .DISCUSSION... THE MAIN FORECAST CHALLENGE...NOW THAT THE SHOWERS AND THUNDERSTORMS HAVE SUFFICIENTLY LOWERED TEMPERATURES BELOW HEAT ADVISORY/EXCESSIVE HEAT WARNING CRITERIA...WILL BE PERIODIC CHANCES FOR RAIN THROUGH THE REMAINDER OF THE WEEK. THE MOST PROBLEMATIC SITUATION IS HOW EACH MODEL HANDLES THE EMBEDDED CIRCULATION THAT STARTED OUT IN SOUTHERN TX...MOVED THROUGH THE OK/TX PANHANDLES AND INTO KANSAS. THE MID-LEVEL MESOSCALE LOW AND/OR MCV WILL WOBBLE ACROSS MO AND SEWD TOWARD THE WFO PAH FORECAST AREA TONIGHT AND INTO THURSDAY. WITH THE PRE-EXISTING WNW-ESE ORIENTED 925-850 MB BOUNDARY STILL DRAPED ACROSS THE QUAD STATE REGION...THIS FEATURE WILL ONLY ENHANCE POP/WEATHER ACROSS THE AREA THROUGH THURSDAY. THE FINER RESOLUTION SREF AND DETERMINISTIC WRF-NAM APPEAR TO HAVE A BETTER HANDLE ON THIS FEATURE VERSUS THE LARGER GRID-SPACED GFS/ECMWF MODEL GUIDANCE. WITH THIS IN MIND...POP AND WEATHER WERE SHIFTED SLIGHTLY EASTWARD THAN IN PREVIOUS FORECAST PACKAGES. ONCE THIS FEATURE MOVES OUT OF THE AREA BY LATE THURSDAY...HIGH PRESSURE ALREADY IN THE UPPER MID-WEST AND WESTERN U.S. WILL BUILD BACK INTO THE AREA...RAISING TEMPERATURES BACK INTO THE LOWER AND MIDDLE 90S. BY THE END OF THE WEEK...ANY CONVECTIVE POTENTIAL WILL BE SHUNTED TOWARD THE SOUTHERN PENNYRILE REGION OF WEST KENTUCKY...EAST OF THE MAIN UPPER RIDGE AND ALONG THE NORTH END OF AN INVERTED TROUGH EXTENDING FROM A LOW IN THE SOUTHEAST U.S. UNLIKE PREVIOUS FORECAST PACKAGES...THERE IS A LITTLE LOWER CONFIDENCE ON TEMPERATURES AND DEW POINT VALUES THROUGH FRIDAY...AS THE SOUTHWEST TO NORTHEAST GRADIENT /GENERALLY FROM SOUTHEAST MO TO SOUTHWEST IN/ OF VALUES MAY BE TOO HIGH. FOR NOW...THESE VALUES HAVE BEEN SET TO MORE COLLABORATIVELY MATCH SURROUNDING NWS OFFICE GRID FORECASTS AT THIS TIME. NO CHANGES WERE MADE TO THE FORECAST BEYOND SATURDAY WITH THIS PACKAGE. && .AVIATION... /ADAPTED FROM 809 PM CDT TUE JUL 12 2011 DISCUSSION/ AT THE KCGI...AND POSSIBLY KPAH...THERE WILL THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORMS NEAR 12Z, SOME LIGHT FOG/HAZE IS LIKELY LATE TONIGHT DUE TO MOIST GROUND AND SOME PARTIAL CLEARING. THERE COULD BE MORE STORMS ON WEDNESDAY...PRIMARILY IN THE KCGI AND KPAH AREAS. COVERAGE OF STORMS SHOULD BE ISOLATED...SINCE THE FRONT WILL BE THROUGH THE AREA. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION/FIRE WEATHER...ML SHORT/LONG TERM PUBLIC...SMITH
Hazardous weather outlook, Jul 13, 4:34 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 434 AM CDT WED JUL 13 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 434 AM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TODAY AND TONIGHT ACROSS MOST OF THE OUTLOOK AREA. THE VAST MAJORITY OF THUNDERSTORMS THAT DEVELOP WILL REMAIN BELOW SEVERE LIMITS...BUT A FEW STORMS MAY APPROACH SEVERE LIMITS AND COULD PRODUCE ISOLATED DAMAGING WINDS AS THEY DECAY. MINOR RIVER FLOODING WILL CONTINUE FOR THE LITTLE WABASH RIVER AT CARMI...THE BIG MUDDY RIVER IN SOUTHWEST ILLINOIS AND SEVERAL POINTS ALONG THE MISSISSIPPI RIVER...NORTH OF THE CONFLUENCE WITH THE OHIO RIVER. PLEASE REFER TO THE LATEST FLOOD STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE MAJORITY OF THUNDERSTORM ACTIVITY WILL BE LIMITED TO SOUTHEAST MISSOURI...PARTS OF SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY ON THURSDAY...THEN BECOME MORE ISOLATED ACROSS SOUTHEAST MISSOURI AND THE PENNYRILE REGION OF WEST KENTUCKY DURING THE DAY FRIDAY AND SATURDAY. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS AT THIS TIME. HEAT INDEX VALUES ON FRIDAY AND SATURDAY AFTERNOONS WILL TOP OUT IN THE 100 TO 105 DEGREES ACROSS THE OUTLOOK AREA. MINOR RIVER FLOODING WILL CONTINUE INTO THE WEEKEND FOR THE LITTLE WABASH RIVER AT CARMI...THE BIG MUDDY RIVER IN SOUTHWEST ILLINOIS AND SEVERAL POINTS ALONG THE MISSISSIPPI RIVER...NORTH OF THE CONFLUENCE WITH THE OHIO RIVER. PLEASE REFER TO THE LATEST FLOOD STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:49 PM CDT | Areal Flood Advisory | PAH | Bollinger, Cape Girardeau, Scott | 116 min |
| Jul 12, 11:01 PM CDT | Areal Flood Advisory | PAH | Mississippi, New Madrid, Scott, Stoddard | 59 min |
| Jul 13, 5:05 AM CDT | Areal Flood Advisory | PAH | Ripley | 43 min |
Nearby
Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.